Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 10, 2020, 5:44 PM EDT for Webster County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2020, 5:44 PM EDT (21:44 UTC)
- Expired
- Oct 10, 2020, 6:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
County Webster County, GA
The radar
The Ft Rucker radar (KEOX), 120 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
347
WWUS82 KFFC 102144
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
544 PM EDT Sat Oct 10 2020
GAZ091-092-103-104-102215-
Schley GA-Sumter GA-Marion GA-Webster GA-
544 PM EDT Sat Oct 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCHLEY...WESTERN
SUMTER...SOUTHERN MARION AND WEBSTER COUNTIES UNTIL 615 PM EDT...
At 544 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Preston...moving north
at 45 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Buena Vista, Preston, Putnam, Seminole, Friendship, Doyle, Church
Hill, Dumas, Draneville and Walls Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3199 8446 3202 8463 3232 8461 3237 8445
3229 8433
TIME...MOT...LOC 2144Z 194DEG 39KT 3209 8453
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 10, 3:28 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Oct 10, 3:28 PM EDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 328 PM EDT Sat Oct 10 2020 .SHORT TERM /Tonight through Sunday Night/... Tropical Depression Delta was located over western MS this afternoon and should track northeastward overnight...arriving over the southern Appalachians as an open wave Sunday morning. The surface warm front appears to have moved into north GA except for the far northern counties where easterly winds and some patchy fog persist. Continued southerly flow of moist unstable air should produce periods of showers and a few thunderstorms through much of the afternoon and overnight. The best chance for strong storms appears to be through 01z and a portion of north and west GA is under a Tornado Watch until then. Best pops remain over north GA on Sunday as the remains of Delta pass across the area. So the FFA will remain in place until Sunday evening. Storm totals range form two to four inches in the watch area with lesser amounts elsewhere. 41 .LONG TERM /Monday through Saturday/... By Monday, the remnants of Hurricane Delta will be pushed out of the area with primarily dry and mostly sunny days expected through the long term forecast. While dry air will have moved in with in the upper-levels, ample moisture will remain near the ground with the aftermath of the rain system. With an upper-level trough over the upper Mississippi River Valley bringing positive differential vorticity advection over the area by Monday morning, light lift could produce some shallow light showers and drizzle Monday morning, but chances of accumulating rain is low for any given area at the moment. As the upper-level trough passes trough the Eastern CONUS, it'll bring with it a cold front that's expected to move through the forecast area Monday night through Tuesday morning, with lows dropping into the 50s Tuesday night; low 50s for North Georgia, and upper 50s for Central Georgia. The frontal passage is expected to be mostly dry but an outside chance for some showers are possible for far North Georgia. Behind the front a strong, continental high pressure will move into the region. From then on, quasi-zonal conditions will setup for several day until our next upper-level wave moves through on Friday with another strong cold front. Again, this front is mostly expected to be dry but the moisture with this system is trending upwards so slight chance Pops have been added to the forecast. Afterwards highs around 80 for the metro for most of the week should drop to around 70 on Friday afternoon. Thiem && AVIATION... 18Z Update... Some MVFR ceilings persisting through the afternoon mainly KATL area taf sites. KCSG/KMCN are expected to see VFR for much of the afternoon and evening. All TAF sites will have off and on SHRA with best timing 18-06Z. A few severe TSTMs possible until 01z. Ceilings expected to lower back to IFR after 02z. Winds will stay E/SE through the night with a shift to S/SW after 14z Sunday. Wind speeds will be 8-12kts with occasional gusts possible. //ATL Confidence... 18Z Update... Medium confidence all elements. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 69 78 67 81 / 70 80 40 20 Atlanta 69 76 67 80 / 90 70 40 20 Blairsville 64 71 63 76 / 90 90 60 20 Cartersville 69 76 66 82 / 90 80 30 20 Columbus 71 81 67 85 / 70 60 10 10 Gainesville 68 75 67 79 / 90 90 50 20 Macon 70 84 67 86 / 60 60 20 20 Rome 69 76 66 84 / 90 90 30 20 Peachtree City 69 77 66 81 / 90 70 30 20 Vidalia 73 84 69 84 / 50 60 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Tornado Watch until 9 PM EDT this evening for the following zones: Carroll...Chattahoochee...Clayton...Cobb...Coweta... DeKalb...Douglas...Fayette...Haralson...Harris...Heard... Meriwether...Muscogee...North Fulton...Paulding...Polk...South Fulton...Troup. Flash Flood Watch through Sunday evening for the following zones: Fannin...Lumpkin...Towns...Union...White. && SHORT TERM...41 LONG TERM....Thiem AVIATION...41
Hazardous weather outlook, Oct 10, 2:21 PM EDT, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 221 PM EDT Sat Oct 10 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 221 PM EDT Sat Oct 10 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... ...A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF WEST CENTRAL AND NORTHWEST GEORGIA THROUGH 9 PM EDT... ...A FLASH FLOOD WATCH WILL BE IN EFFECT FROM 5 PM EDT THROUGH 12 AM MONDAY FOR THE NORTHEAST GEORGIA MOUNTAINS A line of heavy showers and scattered thunderstorms are expected to move through the forecast are this afternoon through this evening in association with the remnants of Hurricane Delta. A few weak and brief tornadoes will be possible with this line of storms in portions of west central and northwest Georgia this afternoon into this evening. Other hazards will include occasional strong wind gusts and periods of consistent moderate to heavy rainfall. The heaviest rainfall totals are expected to occur in the higher elevations where an average of 2 to 4 inches could accumulate with locally higher amounts possible. Therefore, and Flash Flood Watch will also be in effect for these areas of northeast Georgia from 5 pm through midnight on Sunday Night / Monday Morning .DAYS TWO THROUGH SEVEN...Sunday through Friday... Isolated thunderstorms and periods of heavy rainfall will continue across north and central Georgia Sunday as the remnants of Hurricane Delta continue to move by the area. Isolated flooding and flash flooding will be possible, especially across northeastern Georgia, where the heaviest rainfall is currently forecast to occur. A Flash Flood Watch will be in effect until midnight Sunday Night for portions of far north and northeast Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Oct 10, 5:12 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
512 PM EDT Sat Oct 10 2020
GAZ066-067-078-102145-
Harris GA-Troup GA-Meriwether GA-
512 PM EDT Sat Oct 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARRIS...EASTERN TROUP
AND WESTERN MERIWETHER COUNTIES UNTIL 545 PM EDT...
At 512 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band near Pine Mountain, or 8
miles northwest of Hamilton...moving north at 40 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
LaGrange, Hogansville, Pine Mountain, Saint Marks, Stovall,
Mountville, Hillcrest, Big Springs, Louise, Baughs Crossroads,
Odessadale and Smiths Crossroad.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3281 8488 3282 8500 3312 8507 3319 8491
3310 8475
TIME...MOT...LOC 2112Z 184DEG 37KT 3286 8494Special weather statement, Oct 10, 5:17 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
517 PM EDT Sat Oct 10 2020
GAZ080-091-102145-
Taylor GA-Marion GA-
517 PM EDT Sat Oct 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TAYLOR AND NORTHERN
MARION COUNTIES UNTIL 545 PM EDT...
At 516 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Brantley, or over Buena
Vista...moving north at 25 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Buena Vista, Brantley, Tazewell, Marion Estates, Oakland, Mauk and
Juniper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3231 8461 3253 8461 3252 8458 3253 8456
3254 8456 3255 8455 3254 8454 3255 8454
3254 8453 3254 8451 3255 8449 3256 8449
3256 8447 3247 8437 3228 8448
TIME...MOT...LOC 2116Z 192DEG 21KT 3235 8454Special weather statement, Oct 10, 5:20 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
520 PM EDT Sat Oct 10 2020
GAZ085-097-102145-
Johnson GA-Laurens GA-
520 PM EDT Sat Oct 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON AND NORTHEASTERN LAURENS
COUNTIES UNTIL 545 PM EDT...
At 520 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band near Lowery, or 11 miles
south of Dublin...moving north at 30 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Dublin, East Dublin, Lovett, Spann, Brewton, Lowery and Minter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3230 8282 3233 8297 3266 8294 3271 8276
3261 8264
TIME...MOT...LOC 2120Z 195DEG 24KT 3237 8288Special weather statement, Oct 10, 5:36 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
536 PM EDT Sat Oct 10 2020
GAZ042-052-053-102200-
Coweta GA-Carroll GA-Heard GA-
536 PM EDT Sat Oct 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COWETA...SOUTHWESTERN
CARROLL AND HEARD COUNTIES UNTIL 600 PM EDT...
At 536 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band near Texas, or near
Franklin...moving north at 40 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Carrollton, Franklin, Bowdon, Mount Zion, Ephesus, Centralhatchee,
Roopville, Tyus, Powers Crossroads, Handy, Roosterville, Waresville,
Clem, Frolona, John Tanner State Park, Lowell, Texas, Plant Wansley,
Glenn and Blackjack Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3364 8519 3355 8495 3321 8498 3317 8509
3318 8509 3320 8511 3318 8511 3318 8512
3316 8512 3313 8524 3358 8532
TIME...MOT...LOC 2136Z 182DEG 36KT 3325 8515Special weather statement, Oct 10, 5:43 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
543 PM EDT Sat Oct 10 2020
GAZ053-066-067-102215-
Coweta GA-Troup GA-Meriwether GA-
543 PM EDT Sat Oct 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COWETA...NORTHEASTERN
TROUP AND NORTHWESTERN MERIWETHER COUNTIES UNTIL 615 PM EDT...
At 543 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Lone Oak, or 12 miles
northwest of Greenville...moving north at 40 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Newnan, Hogansville, Grantville, Luthersville, Moreland, Lone Oak,
East Newnan, Corinth, Saint Marks, Arnco-Sargent, Thomas Crossroads
and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
A tornado watch remains in effect. Continue to monitor NOAA Weather
Radio...weather.gov or other media outlets for further statements or
possible warnings on these storms.
LAT...LON 3342 8496 3348 8483 3341 8467 3312 8478
3313 8496 3322 8496 3323 8494 3326 8495
3328 8495 3328 8496
TIME...MOT...LOC 2143Z 178DEG 33KT 3318 8483Special weather statement, Oct 10, 5:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
544 PM EDT Sat Oct 10 2020
GAZ091-092-103-104-102215-
Schley GA-Sumter GA-Marion GA-Webster GA-
544 PM EDT Sat Oct 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCHLEY...WESTERN
SUMTER...SOUTHERN MARION AND WEBSTER COUNTIES UNTIL 615 PM EDT...
At 544 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Preston...moving north
at 45 mph.
HAZARD...enhanced risk of a brief tornado.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Buena Vista, Preston, Putnam, Seminole, Friendship, Doyle, Church
Hill, Dumas, Draneville and Walls Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3199 8446 3202 8463 3232 8461 3237 8445
3229 8433
TIME...MOT...LOC 2144Z 194DEG 39KT 3209 8453The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 4:01 AM EDT | Flash Flood Watch | FFC | Cherokee, Cobb, Dawson, DeKalb, Fannin, Forsyth and 10 more | 24 hr |
| Oct 10, 4:27 PM EDT | Tornado Warning | FFC | Chattahoochee, Marion, Muscogee, Stewart | 27 min |
| Oct 10, 4:29 PM EDT | Special Weather Statement | FFC | Harris | 31 min |
| Oct 10, 4:39 PM EDT | Tornado Warning | FFC | Harris, Muscogee | 51 min |
| Oct 10, 4:58 PM EDT | Special Weather Statement | FFC | Jackson | 32 min |
| Oct 10, 5:01 PM EDT | Special Weather Statement | FFC | Walton | 29 min |
| Oct 10, 5:03 PM EDT | Special Weather Statement | FFC | Muscogee | 27 min |
| Oct 10, 5:12 PM EDT | Special Weather Statement | FFC | Troup | 33 min |
| Oct 10, 5:13 PM EDT | Tornado Warning | FFC | Gwinnett, Walton | 32 min |
| Oct 10, 5:17 PM EDT | Special Weather Statement | FFC | Marion | 28 min |
| Oct 10, 5:20 PM EDT | Special Weather Statement | FFC | Laurens | 25 min |
| Oct 10, 5:27 PM EDT | Tornado Warning | FFC | Harris, Meriwether, Pike, Talbot, Upson | 48 min |
| Oct 10, 5:36 PM EDT | Special Weather Statement | FFC | Carroll, Heard | 24 min |
| Oct 10, 5:38 PM EDT | Tornado Warning | FFC | Carroll, Heard | 37 min |
| Oct 10, 5:43 PM EDT | Special Weather Statement | FFC | Coweta | 32 min |
| Oct 10, 5:46 PM EDT | Special Weather Statement | FFC | Talbot | 29 min |
| Oct 10, 5:53 PM EDT | Special Weather Statement | FFC | Harris | 37 min |
| Oct 10, 6:03 PM EDT | Special Weather Statement | FFC | Johnson | 27 min |
| Oct 10, 6:10 PM EDT | Tornado Warning | FFC | Carroll, Coweta, Fulton | 35 min |
| Oct 10, 6:11 PM EDT | Tornado Warning | FFC | Talbot, Taylor, Upson | 34 min |
| Oct 10, 6:16 PM EDT | Special Weather Statement | FFC | Pike | 29 min |
| Oct 10, 6:21 PM EDT | Tornado Warning | FFC | Pike, Spalding | 24 min |
| Oct 10, 6:24 PM EDT | Tornado Warning | FFC | Johnson, Washington | 36 min |
| Oct 10, 6:26 PM EDT | Special Weather Statement | FFC | Floyd, Haralson, Polk | 34 min |
| Oct 10, 6:33 PM EDT | Tornado Warning | FFC | Carroll, Coweta, Douglas, Fulton | 27 min |
| Oct 10, 6:42 PM EDT | Tornado Warning | FFC | Hall, Jackson | 48 min |
| Oct 10, 6:44 PM EDT | Severe Thunderstorm Warning | FFC | Floyd, Haralson, Polk | 31 min |
| Oct 10, 6:45 PM EDT | Tornado Warning | FFC | Lamar, Monroe, Upson | 45 min |
| Oct 10, 6:49 PM EDT | Tornado Warning | FFC | Clayton, Fayette, Henry, Spalding | 26 min |
| Oct 10, 6:51 PM EDT | Special Weather Statement | FFC | Toombs | 24 min |
| Oct 10, 6:55 PM EDT | Tornado Warning | FFC | Floyd, Polk | 35 min |
| Oct 10, 6:56 PM EDT | Special Weather Statement | FFC | Harris | 34 min |
| Oct 10, 7:02 PM EDT | Special Weather Statement | FFC | Clayton, Cobb, Douglas, Fulton, Paulding | 28 min |
| Oct 10, 7:05 PM EDT | Tornado Warning | FFC | Henry, Spalding | 25 min |
| Oct 10, 7:17 PM EDT | Tornado Warning | FFC | Clayton, Henry | 28 min |
| Oct 10, 7:24 PM EDT | Tornado Warning | FFC | Butts, Henry, Lamar, Monroe | 36 min |
| Oct 10, 7:26 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Chattooga, Floyd, Gordon | 34 min |
| Oct 10, 7:27 PM EDT | Special Weather Statement | FFC | Clayton, Cobb, DeKalb, Fulton | 33 min |
| Oct 10, 7:39 PM EDT | Tornado Warning | FFC | Clayton, Henry | 22 min |
| Oct 10, 7:47 PM EDT | Tornado Warning | FFC | Clayton, DeKalb, Henry | 28 min |
| Oct 10, 7:52 PM EDT | Special Weather Statement | FFC | Henry | 23 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.